MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a040506 captures the reportable coating fractured.
 
Event or Problem Description
It was reported to boston scientific corporation that a nitinol retrieval coil device was about to be used during a ureteral calculi procedure performed on (b)(6) 2024.During preparation, upon opening the package the sealing and coating end of the basket was fractured.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040506 captures the reportable coating fractured.Block h11: investigation results the returned stone cone was analyzed, and a visual evaluation noted that the coil was received in an open state and was tangled.Additionally, it was found that the sheath around the coil was peeled exposing the shaft wire.Functional examination was performed, and when trying to close the coil resistance was encountered due to the tangle area.A labeling review was performed and, there is no evidence that this device was not used in accordance with instructions for use.With all the available information, boston scientific concludes that the reported event was confirmed.Based on the investigation it is most likely that the damage was caused by using excessive force or manipulation.It is probable that when they were testing the coil force was exerted causing the wiring deformation and sheath damage that was observed in the analysis.Additionally, the ifu states, if resistance is encountered while attempting to withdraw the coil do not exert excessive force.To release the object from the device, advance the sheath to straighten the coil and remove the device.Therefore, the most probable root cause of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19074177
Report Number2124215-2024-21424
Device Sequence Number15178483
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0008597090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight65 KG